MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Information unknown/ not provided.Implant date: lens was not implanted explant date: lens was not implanted, therefor not explanted (b)(6).The intraocular lens (iol) has not yet been returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.Per eu regulation 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during implantation of an iol (intraocular lens), the doctor saw that a tear in the cartridge and one of the haptics wanted to get through.He stopped and removed the inserter together with the iol from the eye.A new lens and inserter were used instead.Through follow-up it was learned that the damage was at the cartridge tip section.No medical or surgical interventions were reported and no further details provided.This emdr report is for the first reported event.Separate reports will be submitted for the other two events.
 
Additional Manufacturer Narrative
Section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: 14th february 2022.Section h3 - device evaluated by manufacturer? yes.Device evaluation: visual inspection under magnification revealed that the lens was received stuck inside of a cartridge crack that extended into the tip of the cartridge.The lens was also observed to be overridden by the plunger rod.The handpiece was disassembled and the assembly was inspected, presenting with no assembly issues.The lens was removed and cleaned, presenting with a detached haptic as well as scratches on the optic body.The complaint issue could be confirmed; however, it may be attributed to inadequate ovd usage during loading and insertion, and excessive force being applied to a stuck lens, suggested by the fact that the lens was stuck in the crack and that it was overridden by the plunger rod, and cannot be confirmed to be related to a manufacturing issue.Therefore, no product deficiency could be identified.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13247661
Report Number3012236936-2022-00130
Device Sequence Number4711835
Product Code HQL
UDI-Device Identifier05050474558380
UDI-Public(01)05050474558380(17)240621
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2024
Device Model NumberPCB00
Device Catalogue NumberPCB0000260
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2021
Supplement Date Received by Manufacturer03/24/2022
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown